Florida, 2004Tornado in Florida, November 12, 2004
November 12, 2004 · NWS TAE · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Nov 12, 10:00 AM EST, 2 hours 40 minutes earlier.
Area forecast discussion, Nov 12, 10:00 AM EST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1000 AM EST FRI NOV 12 2004
.DISCUSSION...
COLD FRONT CURRENTLY LOCATED ALONG APALACHICOLA... CHATTAHOOCHEE
RIVER AND PROGRESSING EASTWARD NEAR 20 MPH. TWO BANDS OF SHOWERS AND
SHOWERS THUNDERSTORMS MOVING ALONG AND AHEAD OF THE FRONT. FRONT
AND ASSOCIATED CONVECTION WILL CONTINUE PROGRESSING THROUGH THE
AFTERNOON WITH IMPROVING WX CONDTIONS ACROSS THE AREA.
&&
.PREV DISCUSSION...
100 AM EST FRI NOV 12 2004
.SYNOPSIS...SFC COLD FRONT SHOWS UP QUITE WELL EARLY THIS
MORNING...WITH A THIN LINE OF CONVECTION JUST OUT AHEAD OF IT
EXTENDING NE TO SW FROM W AL TO E LA. THE COLD FRONT CONTINUES TO
MAKE STEADY PROGRESS EASTWARD...BUT MAY BEGIN TO SLOW DOWN SOME AS
THE SFC LOW ENCOUNTERS THE STUBBORN WEDGE OF HIGH PRESSURE OVER THE
CAROLINAS. WELL OUT AHEAD OF THE FRONT OVER OUR REGION...GENERALLY
ONLY PATCHES OF LIGHT RAIN HAVE DEVELOPED THIS FAR...WITH SOME SIGNS
OF NEW CONVECTIVE DEVELOPMENT BEGINNING OVER THE W FL PANHANDLE.
OVER THE COASTAL WATERS...WINDS CONTINUE OUT OF THE E-SE AROUND 15
KTS.
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
GA...NONE.
FL...NONE.
&&
.SHORT TERM...SHOULD BE A FAIRLY STRAIGHT FORWARD FCST TODAY...AS THE
SHORT RANGE MODELS ARE IN GENERALLY GOOD AGREEMENT WITH A LATE
AFTERNOON TO EARLY EVENING COLD FRONTAL PASSAGE ACROSS THE REGION.
AT FIRST GLANCE THE MAV POPS LOOK A BIT ON THE HIGH SIDE...BUT WITH
INCREASING INSTABILITY AND A MOISTURE SURGE BEING TAPPED FROM THE
GULF...EXPECT SHOWERS AND A FEW THUNDERSTORMS TO INCREASE IN
COVERAGE OUT AHEAD OF THE FRONT. AFTER A POSSIBLE LINGERING SHOWER
OVER THE SE BIG BEND THIS EVENING...EXPECT ANOTHER STRETCH OF DRY
CONDITIONS FOR THE WEEKEND...WITH A COOLING TREND AS THE STRONGEST
RIDGE OF THE SEASON BUILDS SE TOWARDS THE CWA. HIGH TEMPS ARE LIKELY
TO REMAIN IN THE 60S THROUGHOUT THE AREA ON SUNDAY.
&&
.LONG TERM...CURRENT PACKAGE LOOKS GOOD AS SEASONAL OR SLIGHTLY
WARMER THAN SEASONAL CONDITIONS ARE EXPECTED WELL INTO NEXT WEEK.
&&
.FIRE WEATHER...NO CONCERNS OVER THE SHORT TERM AS DEWPOINTS WILL
REMAIN ON THE HIGH SIDE OVER THE NEXT FEW DAYS.
&&
.MARINE...EXPECT A SHORT BREAK FROM THE RECENT SCEC AND SCA
CONDITIONS OVER THE COASTAL WATERS BOTH AHEAD OF THE FRONT TODAY AND
INITIALLY BEHIND THE FRONT ON SATURDAY. HOWEVER...AS THE STRONG SFC
RIDGE OVER THE UPPER MIDWEST BUILDS FURTHER SE...WINDS AND SEAS WILL
INCREASE DRAMATICALLY ON SATURDAY NIGHT AND SUNDAY...WITH ANOTHER
EXTENDED STRETCH OF ROUGH CONDITIONS LIKELY.
&&
.PRELIMINARY POINT TEMPS/POPS...
TLH 76 56 74 53/ 60 10 00 00
PFN 75 61 73 54/ 50 10 00 00
DHN 72 53 68 48/ 40 05 00 00
ABY 73 55 67 47/ 60 10 00 00
VLD 76 57 72 51/ 60 20 00 00
CTY 77 58 78 55/ 50 20 00 00
&&
GOREE CURRENT DISCUSSION
GOULD PREVIOUS DISCUSSION
Hazardous weather outlook, Nov 12, 4:02 AM EST, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
402 AM EST FRI NOV 12 2004
ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161-GMZ750-
755-770-775-131000-
BAKER GA-BAY FL-BEN HILL GA-BERRIEN GA-BROOKS GA-CALHOUN GA-
CALHOUN FL-CLAY GA-COASTAL WALTON FL-COFFEE AL-COLQUITT GA-COOK GA-
DALE AL-DECATUR GA-DIXIE FL-DOUGHERTY GA-EARLY GA-FRANKLIN FL-
GADSDEN FL-GENEVA AL-GRADY GA-GULF FL-HENRY AL-HOLMES FL-HOUSTON AL-
INLAND WALTON FL-IRWIN GA-JACKSON FL-JEFFERSON FL-LAFAYETTE FL-
LANIER GA-LEE GA-LEON FL-LIBERTY FL-LOWNDES GA-MADISON FL-MILLER GA-
MITCHELL GA-QUITMAN GA-RANDOLPH GA-SEMINOLE GA-TAYLOR FL-TERRELL GA-
THOMAS GA-TIFT GA-TURNER GA-WAKULLA FL-WASHINGTON FL-WORTH GA-
INCLUDING THE CITIES OF...ABBEVILLE...ADEL...ALBANY...APALACHICOLA...
ASHBURN...BAINBRIDGE...BLAKELY...BLOUNTSTOWN...BONIFAY...CAIRO...
CALLAWAY...CAMILLA...CARRABELLE...CHIPLEY...COLQUITT...COTTONWOOD...
CRAWFORDVILLE...CROSS CITY...CUTHBERT...DALEVILLE...DAWSON...
DE FUNIAK SPRINGS...DONALSONVILLE...DOWNTOWN DOTHAN...ELBA...
ENTERPRISE...FITZGERALD...FORT GAINES...FORT RUCKER...GENEVA...
GEORGETOWN...HEADLAND...LAKELAND...LEESBURG...MADISON...MARIANNA...
MAYO...MONTICELLO...MORGAN...MOULTRIE...NASHVILLE...NEWTON...
OCILLA...OZARK...PANAMA CITY...PANAMA CITY BEACH...PELHAM...PERRY...
PORT ST. JOE...PUTNEY...QUITMAN...SANTA ROSA BEACH...ST. MARKS...
STEINHATCHEE...SYLVESTER...TALLAHASSEE...THOMASVILLE...TIFTON...
VALDOSTA AND VERNON
402 AM EST FRI NOV 12 2004
THIS OUTLOOK IS FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL
GEORGIA...THE FLORIDA BIG BEND AND EASTERN PANHANDLE...AND THE
ADJACENT COASTAL WATERS.
.DAY ONE...
A COLD FRONT WILL ENTER THE REGION FROM THE WEST TODAY...WITH
SCATTERED TO NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS IN ITS
ADVANCE. ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE
LIMITS.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER CALL TO ACTION STATEMENT...
NO HAZARDOUS WEATHER IS EXPECTED TODAY...AND SPOTTER ACTIVATION WILL
NOT BE REQUIRED.
.RIP CURRENTS...
...THERE IS A MODERATE RISK OF RIP CURRENTS TODAY ALONG THE FLORIDA
BIG BEND AND PANHANDLE BEACHES...
WIND...WAVE...AND TIDAL CONDITIONS SUPPORT STRONGER AND MORE FREQUENT
RIP CURRENTS TODAY. ONLY EXPERIENCED SWIMMERS SHOULD CONSIDER
ENTERING THE WATER.
IF YOU ARE CAUGHT IN A RIP CURRENT...WADE SIDEWAYS PARALLEL TO THE
BEACH UNTIL YOU ARE OUT OF ITS PULL. TO ESCAPE...RIDE THE CURRENT OUT
BEYOND THE SURF ZONE WHERE THE RIP CURRENT DISSIPATES...THEN SWIM TO
SHORE OUTSIDE THE NARROW CURRENT.
FOR ADDITIONAL WEATHER INFORMATION...VISIT THE NATIONAL WEATHER
SERVICE IN TALLAHASSEE VIA OUR WEB SITE AT WWW.SRH.NOAA.GOV/TLH/ OR
LISTEN TO NOAA WEATHER RADIO...LOCAL TELEVISION OR RADIO STATIONS.
17-GOULD
Tornado, Madison
- When
- November 12, 12:40 PM EST
- Where
- Madison County, Lovett
- Rating
- F1
- Path length
- 0.2 mi
- Path width
- 50 yd
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.633, -83.567
A tornado touched down briefly and downed numerous trees just east of Hamburg. Reported by the Madison County EMA.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Puerto Rico, November 12 to 15, 20042 deaths · 2 injured · $1.5 million · 1 event
- Flash Flood and Heavy Snow in Utah, November 12, 2004$70,000 · 76 kt wind · 3 events
- Winter Weather in Colorado, November 12 to 14, 20043 events
- Heavy Rain in New Jersey, November 12 to 13, 20043 events
- Winter Weather in Pennsylvania, November 12 to 13, 20042 events
- Winter Weather in Utah, November 12 to 14, 20042 events
- Heavy Snow in Massachusetts, November 12 to 13, 20042 events
- Heavy Snow in Rhode Island, November 12 to 13, 20042 events
- Heavy Rain in Delaware, November 12 to 13, 20042 events
- Heavy Snow in Colorado, November 12 to 14, 20041 event
- High Surf in Puerto Rico, November 12, 20041 event
- High Surf in Puerto Rico, November 12, 20041 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5426299.